MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED
Model Number BAC1111-01
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Codes Fall (1848); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
Arjo was notified of an incident regarding the carevo shower trolley.The resident was positioned on the lift.Due to the resident's weight and size, they were placed on their side for hygienic reasons, with their body resting on the side supports.While being turned, the left side support suddenly opened, most likely because the latch had not locked into the groove.The resident slid down into the knees of the staff member, who managed to catch them.Neither the staff member nor the resident sustained any injuries.
 
Additional Manufacturer Narrative
Process of collecting and analyzing information is ongoing.Additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
During the inspection, the technician identified insufficient closure of the carevo locking handle, caused by deformation of the torsion spring, which was not properly seated in its designated groove.The bent end of the spring was misaligned and not positioned within the groove of the carevo stretcher, which prevented the handle from returning to its original position and functioning correctly.Process of analyzing information is ongoing.Additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
Additional tests are required.The process of collecting and analyzing information is ongoing.Further details will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
Arjo was notified of an incident regarding the carevo shower trolley.The resident was positioned on the lift.Due to the resident's weight and size, they were placed on their side for hygienic reasons, with their body resting on the side support.While being turned, the left side support suddenly opened.The resident slid down into the knees of the staff member, who managed to catch them.Neither the staff member nor the resident sustained any injuries.During the device inspection, the arjo technician identified insufficient closure of the carevo locking handle, caused by deformation of the torsion springs.The carevo device is equipped with two side supports, each with two locking handles.Each locking handle contains one torsion spring.A torsion spring is typically a wire coiled into a spiral, with arms (ends) attached to two different components.In the carevo device, the spring ends are positioned with one end placed in the groove of the stretcher and the other inserted into the hole of the locking handle.When one arm of the spring is rotated relative to the other, the spring twists ¿ in the carevo device, this occurs when the locking handle is pressed.This creates a return force that attempts to return the spring to its original position, allowing the handle to lower under gravity and lock into place.Based on the information collected and the photo evidence provided, it appears that the ends of all four torsion springs were not properly seated in the grooves of the carevo stretcher and were slightly bent outside their intended positions.This is consistent with findings from an arjo technician¿s inspection, which revealed that the torsion spring of the left locking handle on one of the side supports was significantly misaligned, preventing full closure of the side support at that point.Therefore, the left locking handle of the side support remained unlocked, while the other was locked.As a result, the side support was secured only on one side during the event.Consequently, accidental pressure on the locked handle could have caused the entire side panel to open unexpectedly, leading to the resident¿s fall.Additional tests were conducted to assess the performance of the side supports when the torsion springs were incorrectly seated in the grooves of the carevo stretcher.These tests confirmed that torsion spring ends not located in the grooves could have affected the proper functioning of the side supports.The carevo instructions for use (ifu; 04.Ba.08_16en) include the following warnings and information: "warning: to avoid the patient from falling out of the device, make sure that all side supports are in a locked position." additionally, the user is required to inspect the device before each use for any damage: "if any part is missing or damaged ¿ do not use the product!" moreover, a weekly functionality test of the carevo should be performed to verify the locking of the side supports: "check opening handles on the side supports and that they lock properly." the root cause of the incident was the incorrect positioning of the torsion spring ends in the grooves of the carevo stretcher, which resulted in a malfunction of the locking mechanism on one of the side supports.This was likely caused by dimensional deviation of the torsion springs, leading to the side support being secured on only one side.As a result, it could unintentionally open upon accidental contact with the single locked handle.Arjo device failed to meet its performance specification due to the side support locking mechanism malfunction.The device was used for a patient treatment at the time of the event.The complaint decided to be reportable due to the resident fall reported.

Brand Name
CAREVO
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key22661387
Report Number3007420694-2025-00180
Device Sequence Number18004485
Product Code FSA
UDI-Device Identifier05055982787178
UDI-Public(01)05055982787178(11)240313
Combination Product (Y/N)N
Initial Reporter CountryEZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBAC1111-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/27/2025
09/25/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexUnknown
Patient Weight130 KG